Impact factor 0.175

Signa Vitae

Journal of Anaesthesia, Intensive Care and Emergency Medicine

Epinephrine induced cardiomyopathy in a child with anaphylaxis

Abstract

Transient cardiomyopathy is an uncommon occurrence in patients with anaphylaxis. Catecholamine induced direct toxicity is one of the proposed mechanisms. We report a case of cardiomyopathy in a child with anaphylaxis who was treated with multiple doses of epinephrine as well as a continuous infusion of epinephrine. A twenty one month old girl with egg allergy presented to our hospital with anaphylaxis, after multiple doses of epinephrine injections, developed cardiorespiratory dysfunction and required endotracheal intubation and mechanical ventilation. Work up showed depressed cardiac function, which improved with milrinone and furosemide infusions. Conclusion: Epinephrine is the treatment of choice for anaphylaxis however caution should be exercised when administering multiple doses of epinephrine. Myocardial function needs to be assessed in children with persistent hypotension after anaphylaxis and catecholamine-induced cardiomyopathy should be considered in children with anaphylaxis when severe myocardial dysfunction is present.

Key words: anaphylaxis, epinephrine, cardiomyopathy, children

Read More

Idiopathic hypoparathyreoidism, reversible cardiomyopathy and nephrogenic diabetes insipidus – case report

Abstract

We are presenting a case of a 36-year-old patient with idiopathic hypoparathyroidism and reversible dilated cardiomyopathy as a result of hypocalcaemia. Twelve years later, the patient presented a picture of nephrogenic diabetes insipidus, which according to available literature has so far not yet been described.

Key words: hypoparathyreoidism, cardiomyopathy, nephrogenic diabetes insipidus

Read More

© 2020. Signa Vitae. Except where otherwise noted, content on this site is licensed under a Creative Commons Attribution 4.0 International license.